MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN OX CONSTRAINED FEM 4 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POL/M/POL

SMITH & NEPHEW, INC. LGN OX CONSTRAINED FEM 4 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POL/M/POL
Model Number 71420523
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 09/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka had been performed on (b)(6) 2016, the patient had stiffness.A revision surgery was performed to washout and debride the knee.An increase in range of motion was achieved; nonetheless, scar tissue formed again after surgery.
 
Additional Manufacturer Narrative
It was reported that the patient underwent a first revision of tka in 2016 due to knee stiffness.Approximately, a month ago, a washout and debridement were performed due to stiffness with good effect (increased range of motion).The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.Some potential causes of the reported event could include but are not limited to surgical technique or post-operative healing issue.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
LGN OX CONSTRAINED FEM 4 RT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POL/M/POL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10603880
Report Number1020279-2020-04935
Device Sequence Number2940829
Product Code JWH
UDI-Device Identifier03596010555823
UDI-Public03596010555823
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/25/2026
Device Model Number71420523
Device Catalogue Number71421174
Device Lot Number16AM18908
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer02/12/2021
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(4), LN: 11DAP2764A; (B)(4), LN: 15KSM0270C; (B)(4), LN: 16DM00300; (B)(4), LN: 16ESM0306A; (B)(4), LN: 16FM21606; (B)(4), LN: 11DAP2764A; (B)(4), LN: 15KSM0270C; (B)(4), LN: 16DM00300; (B)(4), LN: 16ESM0306A; (B)(4), LN: 16FM21606
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR